MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-03
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during a da vinci-assisted surgical procedure.The sheath was damaged from removing the stapler.It was unknown, if any fragment fell inside the patient.The procedure was completed with no reported patient harm or injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler sheath involved with this complaint.And completed the device evaluation.Failure analysis confirmed, the customer reported issue.Visual inspection revealed a large tear at the distal end of the sheath.Material, approximately 0.13 x 0.09 appeared to be missing.The damage led to the sheath material to stretch out further than normal.This type of failure is associated with mishandling/misuse.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925175
Report Number2955842-2023-13102
Device Sequence Number20543235
Product Code NAY
UDI-Device Identifier00886874111130
UDI-Public(01)00886874111130(10)M90190729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-03
Device Catalogue Number410370
Device Lot NumberM90190729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age66 YR
Patient SexMale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceAsian